Alert archive / Wisconsin / Gale Warnings in 2011

Gale Warning 14, NWS Green Bay, WI

September 30, 2011

NWS Green Bay, WI issued this gale warning at Sep 30, 2011, 4:22 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2011, 4:22 AM CDT (09:22 UTC)
Expired
Sep 30, 2011, 4:05 PM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WHUS73 KGRB 300922
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
422 AM CDT FRI SEP 30 2011

LMZ521-522-541>543-301730-
/O.CAN.KGRB.SR.W.0001.000000T0000Z-110930T1500Z/
/O.NEW.KGRB.GL.W.0014.110930T0922Z-110930T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
422 AM CDT FRI SEP 30 2011

...GALE WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE
STORM WARNING HAS BEEN CANCELLED. 

* NORTH TO NORTHWEST GALES TO 35 KTS...GUSTING TO 40 KTS ON THE
  BAY...WILL GRADUALLY DIMINISH THROUGH THE DAY.

* WAVES FROM 6 TO 10 FEET WILL CONTINUE INTO TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
315 
WHUS73 KGRB 301500
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 AM CDT FRI SEP 30 2011

LMZ521-522-541>543-302100-
/O.CON.KGRB.GL.W.0014.000000T0000Z-110930T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1000 AM CDT FRI SEP 30 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* NORTH TO NORTHWEST GALES TO 35 KTS...GUSTING TO 40 KTS...WILL
  GRADUALLY DIMINISH THROUGH THE AFTERNOON.

* WAVES FROM 5 TO 8 FEET ON THE BAY...AND 6 TO 9 FEET ON THE LAKE
  WILL CONTINUE INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
696 
WHUS73 KGRB 302105
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
405 PM CDT FRI SEP 30 2011

...GUSTY NORTH WINDS AND HIGH WAVES WILL CONTINUE INTO SATURDAY...

..A DEEP LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL
CONTINUE TO MOVE OFF TO THE EAST TONIGHT AND SATURDAY. A TIGHT
PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL CONTINUE ACROSS THE
BAY AND LAKE MICHIGAN THROUGH LATE TONIGHT...AND THEN SLOWLY EASE
ON SATURDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO
PERSIST INTO SATURDAY...AS WAVES WILL BE SLOW TO DECREASE. 

LMZ521-522-541>543-010515-
/O.CAN.KGRB.GL.W.0014.000000T0000Z-110930T2100Z/
/O.NEW.KGRB.SC.Y.0065.110930T2105Z-111001T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
405 PM CDT FRI SEP 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH WINDS TO 30 KNOTS WITH HIGHER GUSTS THIS
  EVENING...DIMINISHING TO 15 TO 25 KNOTS ON SATURDAY.

* WAVES FROM 5 TO 8 FEET ON THE BAY...AND 7 TO 10 FEET ON THE LAKE
  WILL CONTINUE INTO TONIGHT. THEN SLOWLY SUBSIDING TO 3 TO 5 FT
  BY SATURDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Sep 30, 3:41 AM CDT, 41 minutes earlier.

Area forecast discussion, Sep 30, 3:41 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
341 AM CDT FRI SEP 30 2011

.SHORT TERM...DISCUSSION FOR THIS PORTION OF THE FORECAST WILL
FOLLOW A LITTLE LATER. HEADLINES PROVIDED. WINDS ARE
SUBSIDING...BUT CALLS TO DOOR CTY INDICATE WINDS STILL STRONG.
WILL CONTINUE WITH HIGH WIND...LIKELY CANCELLING EARLIER THAN
CURRENTLY INDICATED.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT TUESDAY NIGHT.

THE LATEST GFS ENSEMBLE MEAN INDICATES A QUIET PERIOD SHAPING UP FOR
THIS PERIOD OF THE FORECAST...WITH A CORE OF POSITIVE MID-LEVEL
HEIGHT ANOMALIES CENTERED OVER THE NORTHERN PLAINS AND CENTRAL
CANADA.  MEDIUM RANGE OPERATIONAL MODELS ARE IN GOOD AGREEMENT WITH
THIS PATTERN THROUGH 00Z MONDAY BEFORE DIFFERENCES IN THE
LARGE-SCALE FEATURES DEVELOP...WITH A WEAK FRONT DROPPING INTO THE
REGION IN PARTICULAR.  WILL FOLLOW A BLEND OF THE ECMWF AND GFS FOR
THIS FORECAST TO MITIGATE THESE DIFFERENCES.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...HIGH PRESSURE INITIALLY
CENTERED OVER THE WESTERN GREAT LAKES WILL SLIDE SOUTH TO THE OHIO
VALLEY SUNDAY INTO SUNDAY NIGHT.  WITH CLEAR SKIES AND LIGHT
WINDS...PATCHY FROST REMAINS POSSIBLE SATURDAY NIGHT AND WILL
CONTINUE TO GO BELOW GUIDANCE FOR LOWS.  AS THE HIGH SLIDES TO THE
SOUTH...STRENGTHENING RETURN FLOW WILL PUSH WARMER LOW LEVEL AIR
INTO THE REGION.  TEMPS IN THE MID TO UPPER 60S ON SUNDAY.

REST OF THE FORECAST...HIGH PRESSURE HANGS ON FOR MONDAY WITH A DRY
AIRMASS IN PLACE.  MODELS CONTINUE TO SHOW A WEAK FRONT DROPPING
INTO THE FORECAST ON IN THE MONDAY NIGHT AND TUESDAY TIMEFRAME.
WITH THE GULF OF MEXICO CUTOFF...NO REAL MOISTURE SOURCE FOR THE
FRONT TO WORK WITH.  SO JUST WILL JUST PLACE PARTLY CLOUDY
CONDITIONS IN THE FORECAST ALONG THE FRONT...BUT TEMPS WILL REMAIN
MILD IN THE 60S AND 70S.
&&

.AVIATION...FOR THE 06Z TAFS...WIDESPREAD MVFR CIGS WITH SCATTERED MVFR
VSBYS DUE TO SHOWERS WILL LINGER OVERNIGHT BUT WITH MOST OF THE
SHOWER ACTIVITY OVER EASTERN WISCONSIN. OTHERWISE STRONG NORTHWEST
WINDS TO CONTINUE OVERNIGHT BEFORE DIMINISHING FROM WEST TO EAST
LATE TONIGHT INTO FRIDAY. VFR CONDITIONS WILL DEVELOP LATER FRIDAY
AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION.

TDH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 10 AM CDT THIS MORNING FOR WIZ022.

&&

TE/MPC
Hazardous weather outlook, Sep 29, 3:29 PM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT THU SEP 29 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
329 PM CDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

STRONG NORTHWEST WINDS ARE EXPECTED THIS EVENING ACROSS THE AREA
AND THEN CONTINUE INTO FRIDAY MORNING. THE STRONGEST WINDS SHOULD
AFFECT THE AREA THIS EVENING INTO EARLY FRIDAY MORNING BEFORE WINDS
GRADUALLY SUBSIDE. SEE HIGH WIND WARNING AND WIND ADVISORIES
CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

AREAS OF FROST ARE EXPECTED IN MANY SPOTS ACROSS CENTRAL AND AND
PORTIONS OF NORTHEAST WISCONSIN FRIDAY NIGHT...WITH PATCHY FROST
POSSIBLE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-302030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
329 PM CDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

STRONG NORTHWEST WINDS ARE EXPECTED THIS EVENING ACROSS THE AREA
AND THEN CONTINUE INTO FRIDAY MORNING. SEE THE STORM WARNING
CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

HAZARDOUS WINDS AND WAVES WILL CONTINUE INTO FRIDAY.

ECKBERG/BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 2:36 PM CDTFrost AdvisoryGRBMarathon, Menominee, Portage, Shawano, Waupaca, Waushara and 1 more17 hr
Sep 30, 4:05 PM CDTSmall Craft AdvisoryGRB22 hr

Nearby

Gale Warnings in Wisconsin, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.